Alert archive / Florida / Wind Chill Advisories in 2011
Wind Chill Advisory 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this wind chill advisory at Jan 11, 2011, 6:30 PM EST for 6 counties in Florida. It took effect at Jan 12, 2011, 4:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2011, 6:30 PM EST (23:30 UTC)
- In effect from
- Jan 12, 2011, 4:00 AM EST
- Expired
- Jan 12, 2011, 9:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 5:46 PM EST, 44 minutes earlier.
Area forecast discussion, Jan 11, 5:46 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
546 PM EST TUE JAN 11 2011
.UPDATE...
UPDATED TEMP GRIDS AND MIN TEMPS TO ACCOUNT FOR QUICKLY FALLING
TEMPERATURES ACROSS THE NORTH. ALSO ADDED A FREEZE WARNING FOR
LEVY COUNTY TONIGHT. APPEARS THAT TEMPERATURES SHOULD FALL BELOW
FREEZING IN EXCESS OF THREE HOURS ACROSS INTERIOR AND NORTHERN
PORTIONS OF THE COUNTY.
&&
.PREV DISCUSSION... /ISSUED 229 PM EST TUE JAN 11 2011/
SHORT TERM (TONIGHT-THURSDAY)...
THE COLD FRONT WILL MOVE INTO SOUTH FLORIDA DURING THIS AFTERNOON
WITH HIGH PRESSURE BUILDING IN FROM THE CENTRAL U.S. DURING THE
REST OF THE SHORT TERM PERIOD. FOR THE REMAINDER OF TODAY AND
TONIGHT THE COOLER DRIER AIR WILL BEGIN TO OVERSPREAD THE AREA
WITH SOME MORE CLOUDS MOVING BACK IN THIS EVENING AS THE COLD AIR
ADVECTION GETS UNDERWAY AND WINDS AROUND 850 MB REMAIN OUT OF THE
WEST NORTHWEST. DURING WEDNESDAY THE 850 MB WINDS WILL SHIFT TO
NORTHERLY WITH THE DEEPER COLD ADVECTION GETTING UNDERWAY AND
SKIES BECOMING MOSTLY CLEAR ACROSS THE ENTIRE AREA EXCEPT FOR SOME
HIGH CLOUDS STREAMING EASTWARD. TEMPERATURES WILL DROP TO AROUND
30 ACROSS THE FAR NORTH TONIGHT TO NEAR 50 FAR SOUTH. HIGHS ON
WEDNESDAY WILL REMAIN WELL BELOW NORMAL WITH HIGHS ONLY CLIMBING
INTO THE LOWER 50S NORTH TO THE LOWER 60S SOUTH.
THE COLD ADVECTION WILL CONTINUE INTO THURSDAY WITH NORTHERLY
WINDS REMAINING UP DURING WEDNESDAY NIGHT LEADING TO AN ADVECTION
FREEZE ACROSS MOST OF THE NATURE COAST AND THEN SOUTHWARD INTO
INLAND PORTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA. PORTIONS OF
CENTRAL AND SOUTHERN PORTIONS OF PINELLAS SHOULD NOT DROP BELOW
FREEZING...BUT WITH THE NORTHERLY WINDS NORTHERN PINELLAS SHOULD
BE AS COLD AS HILLSBOROUGH. WILL THEREFORE ISSUE A FREEZE WATCH
FOR THE ENTIRE AREA...EXCEPT A HARD FREEZE WATCH FOR LEVY AND
CITRUS...FOR WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. ALSO
WILL LIKELY NEED A WIND CHILL ADVISORY FOR THE AREA DURING
WEDNESDAY NIGHT AND EARLY THURSDAY. THE REMAINDER OF THURSDAY
SHOULD BE MOSTLY SUNNY AND COOL WITH HIGHS ONCE AGAIN IN THE LOWER
50S NORTH TO THE LOWER 60S SOUTH.
LONG TERM (THURSDAY NIGHT-TUESDAY)...
AN UPPER TROUGH AND DRY SFC FRONT WILL BE MOVING THROUGH THE AREA
THURSDAY NIGHT. HIGH PRESSURE WILL THEN SETTLE SOUTH TO ACROSS THE
REGION THROUGH SATURDAY AND THEN EAST TO OVER THE ATLANTIC THROUGH
MONDAY. MOISTURE WILL INCREASE ACROSS THE AREA SUNDAY AND MONDAY
AS WINDS BECOME SE...WITH A SLIGHT CHANCE OF RAIN POSSIBLE SUNDAY
NIGHT AND MONDAY. TEMPERATURES WILL BE BELOW NORMAL THROUGH
SATURDAY NIGHT...THEN INCREASE TO NEAR NORMAL SUNDAY AND RISE A
BIT ABOVE NORMAL SUNDAY NIGHT AND MONDAY.
AVIATION...
FRONT WILL CONTINUE TO MOVE SOUTHWARD WITH PREVAILING MVFR AT
FMY/RSW THAT SLOWLY LIFTS DURING THE AFTERNOON. BEHIND THE FRONT
ANTICIPATE TEMPO MVFR CEILINGS FOR TPA/PIE/SRQ. ENOUGH DRY AIR
SLIDES IN TONIGHT FOR VFR ALL TERMINALS...AM BEING OPTIMISTIC
ESPECIALLY IN THE SOUTH. NORTHWEST AND NORTH WINDS SHOULD REMAIN
11 KNOTS OR LESS...ALTHOUGH NORTHERLY WINDS INCREASE SOME
WEDNESDAY MORNING AND MAY BECOME GUSTY TOWARD AFTERNOON.
MARINE...
BREEZY NORTHERLY WINDS WILL INCREASE TO ADVISORY CRITERIA TONIGHT
AND CONTINUE INTO EARLY THURSDAY. WINDS AND SEAS SHOULD THEN
SUBSIDE SOME DURING THURSDAY AND BECOME NORTHEASTERLY INTO THE
WEEKEND.
FIRE WEATHER...
DRIER AIR WILL OVERSPREAD THE REGION OVER THE NEXT FEW DAYS WITH
SEVERAL HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT EXPECTED BOTH
WEDNESDAY AND THURSDAY. WILL THEREFORE ISSUE A RED FLAG WARNING
FOR WEDNESDAY AND A FIRE WEATHER WATCH FOR THURSDAY FOR THE ENTIRE
AREA INCLUDING PINELLAS WHICH WILL LIKELY HAVE LOW RELATIVE
HUMIDITY AND WINDS AROUND 15 MPH.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 40 56 32 55 / 0 0 0 0
FMY 49 62 35 61 / 0 0 0 0
GIF 38 56 29 55 / 0 0 0 0
SRQ 43 57 34 57 / 0 0 0 0
BKV 35 52 25 54 / 0 0 0 0
SPG 44 53 38 54 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
FOR CHARLOTTE-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
SUMTER.
RED FLAG WARNING FROM NOON TO 6 PM EST WEDNESDAY FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR CHARLOTTE-CITRUS-DE
SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-
MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
WIND CHILL ADVISORY FROM 4 AM TO 9 AM EST WEDNESDAY FOR CITRUS-
DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEVY-MANATEE-
PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
FREEZE WARNING FROM 4 AM TO 9 AM EST WEDNESDAY FOR LEVY.
HARD FREEZE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING FOR CITRUS-LEVY.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR BONITA BEACH TO
ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO 60
NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE
RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO
60 NM.
&&
UPDATE...35/JOHNSON
SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE
LONG TERM/AVIATION...09/RUDEHazardous weather outlook, Jan 11, 5:04 AM EST, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 504 AM EST TUE JAN 11 2011 FLZ039-042-043-048>052-055>057-060>062-065-120500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 504 AM EST TUE JAN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... WINDS AND SEAS OFFSHORE WILL INCREASE LATE TONIGHT AS A STRONG AREA OF HIGH PRESSURE BUILDS IN. A SMALL CRAFT ADVISORY IS LIKELY LATE TONIGHT. BOATERS SHOULD REMAIN TUNED TO THE MARINE FORECAST FOR FURTHER UPDATES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...EXCESSIVE COLD IMPACT... COLDER AIR WILL BE MOVING INTO THE AREA TONIGHT. SOME LOCATIONS OVER THE NATURE COAST MAY SEE NEAR-FREEZING TEMPERATURES ON WEDNESDAY MORNING. EVEN COLDER TEMPERATURES ARE EXPECTED ON THURSDAY MORNING...WITH LOWS IN THE MID 20S OVER THE NATURE COAST AND LOWER 30S MOST OTHER LOCATIONS. ...WIND AND SEA IMPACT... WINDS AND SEAS OFFSHORE WILL REMAIN ELEVATED THROUGH AT LEAST THE END OF THE WEEK UNTIL THE CENTER OF THE HIGH MOVES CLOSER TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCNATT
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 5:05 AM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 9 hr |
| Jan 11, 2:07 PM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 24 hr |
| Jan 11, 2:07 PM EST | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 28 hr |
| Jan 11, 3:07 PM EST | Freeze Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 12 hr |
| Jan 11, 3:07 PM EST | Hard Freeze Watch | TBW | 12 hr | |
| Jan 11, 3:29 PM EST | Small Craft Advisory | TBW | 49 hr | |
| Jan 11, 5:48 PM EST | Freeze Warning | TBW | 15 hr |
Nearby
Wind Chill Advisories in Florida, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.